Flash Flood, San Miguel
- When
- July 10, 12:45 PM MST to 5:30 PM MST
- Where
- San Miguel County, Placerville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.004, -108.406 (the zone’s center; the record gives no point)
Heavy rain caused flooding along Highway 145 near Placerville. Water over 6 inches deep flowed across the highway in places between mile markers 108 and 110.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Heavy rain caused flooding along Highway 145 near Placerville. Water over 6 inches deep flowed across the highway in places between mile markers 108 and 110. A small mudslide also occurred along Highway 145 near Placerville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 10, 3:08 AM MST, 9 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 408 AM MDT MON JUL 10 2006 .SHORT TERM (TODAY THROUGH TUESDAY NIGHT)... THE SUBTROPICAL RIDGE HAS BEEN SUPPRESSED TO THE SOUTH AND A LOW AMPLITUDE WESTERLY FLOW IS OVER THE FORECAST AREA WITH A NUMBER OF SHORTWAVES EMBEDDED IN IT. DRIER AIR HAS BEGAN TO ADVECT OVER THE AREA ESPECIALLY ACROSS THE NORTH. STILL PLENTY OF MOISTURE OUT THERE FOR SHOWER AND THUNDERSTORMS TO DEVELOP TODAY WITH SURFACE DEW POINTS IN THE 40S AND 50S. A WAVE CURRENTLY MOVING ACROSS NORTHERN ARIZONA IS GENERATING SOME NOCTURNAL THUNDERSTORMS EARLY THIS MORNING AND WILL HELP TRIGGER STORMS ACROSS THE FORECAST AREA LATER TODAY AS IT MOVES ACROSS THE FOUR CORNERS. A WEAK UPPER JET WILL NOSE INTO THE FOUR CORNERS AREA THIS AFTERNOON WHICH SHOULD AID IN STORM DEVELOPMENT. AN ISOLATED SEVERE STORM NOT OUT OF THE QUESTION THIS AFTERNOON BUT OVERALL THE CONVECTION SHOULD BE UNORGANIZED. HEAVY RAINFALL THREAT LOOKS LOWER TODAY WITH STEERING CURRENTS STRONG ENOUGH TO MOVE STORMS ALONG BUT THERE WILL STILL BE SOME HEAVY DOWNPOURS. A FEW LINGERING SHOWERS POSSIBLE OVERNIGHT AS PIECES OF ENERGY EMBEDDED IN THE FLOW CONTINUE TO MOVE ACROSS THE AREA. TEMPERATURES SHOULD BE SEVERAL DEGREES WARMER FOR MOST OF THE AREA TODAY BUT STILL BELOW NORMAL. THE SUBTROPICAL RIDGE WILL REBOUND SOME ON TUESDAY TURNING THE FLOW ALOFT A LITTLE MORE SOUTHWEST. THE MOISTURE TAP LIKE WE HAVE SEEN FOR THE PAST SEVERAL DAYS WILL NOT BE PRESENT BUT THERE WILL BE ENOUGH MOISTURE FOR SCATTERED STORMS TO FIRE OVER THE HIGH TERRAIN WITH DAYTIME HEATING...THEN DIMINISH DURING THE EVENING. TEMPERATURES WILL CONTINUE ON AN UPWARD TREND TUESDAY. LINDQUIST .LONG-TERM (WEDNESDAY THROUGH MONDAY)...RIDGE TO FLATTEN ON WEDNESDAY AS A WEAK SYSTEM MOVES INTO THE PACNW. THIS WILL ALSO USHER IN SLIGHTLY DRIER AND MORE WESTERLY FLOW. MODELS HAD PREVIOUSLY BEEN SHOWING A DRYING TREND FOR THE MIDDLE OF THE WEEK...BUT LATEST RUNS SEEM TO BE SLOWER IN DRYING THE MID LEVELS OF THE ATMOSPHERE OUT...SO BUMPED POPS UP JUST A LITTLE BIT WED AFTERNOON/EVENING. SOME DRYING STILL EXPECTED FOR THURSDAY BEFORE UPPER HIGH REPOSITIONS ITSELF OVER EASTERN COLORADO ON FRIDAY AND OVER THE PLAINS THROUGH THE WEEKEND. IN THIS POSITION...SOUTHERLY FLOW WILL ONCE AGAIN INCREASE OPENING THE DOOR FOR MONSOONAL MOISTURE TO SURGE NORTHWARD ALONG THE WESTERN FLANK OF THE RIDGE AXIS AND INTO THE FORECAST AREA. BY SATURDAY AND SUNDAY...GFS IS SHOWING PW INCREASING TO OVER AN INCH. FOR NOW JUST HAVE ISOLATED POPS IN THE VALLEYS AND SCATTEREDS IN THE MOUNTAINS. 12Z UKMET WAS SHOWING A POSITION SIMILAR TO THE 00Z GFS WITH THE RIDGE AXIS BUT THE EURO WAS MUCH FURTHER WEST...WHICH WOULD BE A DRIER PATTERN. DID NOT FIDDLE WITH TEMPS DAY 5 THROUGH 8 DUE TO TIME LIMITATIONS CAUSED BY ONGOING CONVECTION. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && TAL/HLO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT MON JUL 10 2006 COZ001>014-017>023-UTZ022>025-027>029-111145- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR... ESPECIALLY THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 40 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR EACH AFTERNOON AND EVENING THROUGH SUNDAY...ESPECIALLY OVER THE MOUNTAINS. THE STORMS MAY PRODUCE CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAINFALL AS SOON AS POSSIBLE. TAL
The Grand Junction radar (KGJX), 119 km away, was scanning. The volume nearest the first event began at 19:45 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524232.